Change of subject…

It’s not all doom and gloom around the house these days, Grace still lives here after all.

So Friday morning, after breakfast, I put Hope in her excer-saucer.  It has a small, musical feature that the girls fight over — Hope likes the blue-button/rap song and Grace likes the purple-button/jazz song.  Hope manages to push her button once every five tries only to have Grace push the button for her song.  Either way, at least, Hope loves to watch Grace dance — and I love to watch Hope watch Grace.

So the girls were doing their thing, looking very adorable so I decided to sneak away for a quick shower.  I debated over whether or not to leave Hope alone in the living room with Grace, but Grace has been pretty good lately and I was tempting fate.  I snuck off to do my thing, towards the end of my thing I noticed Grace coming in the room chattering-on about something.  She disappeared for a few minutes, I finished my thing and shut the water off.  As I was toweling off, Grace comes back into the room, very business-like, with her right-hand up in a “Stop! In the Name of Love”-kind-of-way, then she spoke:

“Hope is not crying anymore,” as she moves the right hand in an emphatic “calm down” manner.

“She is not crying anymore, I fixed her.”

What did you do?” I said.

She rattled-off something about fingers, I had a hunch that in the back-and-forth over which song to play, Hope got her hands smacked.  It wouldn’t be the first time, it won’t be the last.  Eventually, the chickens will come home to roost, Grace will have a walking, talking, sister with a high pain threshold and Grace will get her due.

For the moment though I was worried I wasn’t getting the whole story, the more Grace assured me that “Hope is not crying anymore,” the more I pictured her dangling from the side of the saucer or sprawled out on the floor.  I rushed to get to where she was, and though she had clearly been crying, indeed, she was not crying anymore.  She was chewing on the stars-n-stripes hankie that Grace uses to swaddle her monkey.

“See, she’s o.k., I fixed her.”

So that was good for a laugh, thankfully Grace keeps us pretty-well stocked in laughter.  Hope too, is making her contributions in the laughter department.  She watches me, us, like a hawk — quietly, so quietly, but when you happen to catch her eye and she knows that she’s been spotted she breaks out into a wickedly adorable grin, the kind that makes you laugh and gasp at the same time….I’ve got a feeling that Grace is going to be the calm one.  God help us.

On a completely unrelated subject, I came across this article tonight  — you might remember from a long, long time ago, we had Hope on Reglan for her GERD.  This was back when we were dealing with the CPAP-business.  Hope was prescribed Reglan to help empty her stomach quicker so that she wouldn’t reflux while wearing the CPAP.  As it turned out, she was never willing to tolerate the CPAP once we got home anyway and after only a few days on the Reglan we pulled her off because, as hypotonic as she was, the Reglan made her remarkably stiff and disoriented.  We tried a few different dosages, but both times, after two or three days — she was different, not herself.  We pulled her off of the Reglan, I’m glad we did.  We had been given the talk about side-effects, but you trust your doctors, especially when they give you “we use it all the time”-assurances.  We’re learning to be less unquestionably confident.

WASHINGTON – Federal health officials are adding their sternest warning to a heartburn drug that has been linked to muscle spasms.

The Food and Drug Administration said the drug, widely known as Reglan, has been shown to cause spasms and tics when used for long periods of time or at high doses. The problems include uncontrollable movement of the limbs, face and tongue, and are usually irreversible, even after patients stop taking the drug, according to the FDA’s warning.

The agency is requiring drugmakers to add a black box warning, the most serious type available, to their products.

Manufacturers also will be required to distribute medication safety guides to patients.

The drug was marketed by Wyeth for a number of years. However, the Madison, N.J.-based company sold the tablet form to Schwarz Pharma in 2001 and the injectable form to Baxter International in 2002. The drug also is marketed by a number of generic companies.

The drug’s current labeling already mentions risks of developing the spasms, called dyskinesia, but the agency’s action Thursday elevates the warning to the top of the label. Reglan, known generically as metoclopramide, comes in a variety forms, including injections and edible syrups. The drug works by speeding up the muscles used in digestion and relieving painful stomach acid reflux.

More than 2 million U.S. patients use the drugs, according to the FDA.

“The chronic use of metoclopramide therapy should be avoided in all but rare vases where the benefit is believed to outweigh the risk,” said Dr. Janet Woodcock, director of FDA’s drug center.

Regulators said patients who face the greatest risks include the elderly, especially women, and those who have been taking the drug for more than three months.

The agency based its decision on recently published studies suggesting metoclopramide is the leading cause of pharmaceutical-related movement disorders. One study showed that roughly 20 percent of patients who take the drug longer than three months develop dyskinesia.

Advertisements
This entry was posted in Funny Business and tagged , . Bookmark the permalink.

One Response to Change of subject…

  1. Vickie says:

    Your girls make me smile – and I love the pictures of Hope.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s